zbMATH — the first resource for mathematics

The Calderón projection: New definition and applications. (English) Zbl 1221.58016
Let \(A\) be an arbitrary linear elliptic first-order differential operator with smooth coefficients acting between sections of complex vector bundles \(E,F\) over a compact smooth manifold \(M\) with smooth boundary \(\Sigma.\) The authors describe the analytic and topological properties of \(A\) in a collar neighborhood \(U\) of \(\Sigma \) and analyze various ways of writing \(A \upharpoonright U\) in product form. They discuss the sectorial projections of the corresponding tangential operator, construct various invertible doubles of \(A\) by suitable local boundary conditions, obtain Poisson type operators with different mapping properties, and provide a canonical construction of the Calderón projection. The construction is applied to generalize the Cobordism Theorem and to determine sufficient conditions for continuous variation of the Calderón projection and of well-posed self-adjoint Fredholm extensions under continuous variation of the data.

58J32 Boundary value problems on manifolds
35J67 Boundary values of solutions to elliptic equations and elliptic systems
58J50 Spectral problems; spectral geometry; scattering theory on manifolds
57Q20 Cobordism in PL-topology
PDF BibTeX Cite
Full Text: DOI arXiv
[1] Booß-Bavnbek, B.; Wojciechowski, K.P., Elliptic boundary problems for Dirac operators, (1993), Birkhäuser Basel · Zbl 0836.58041
[2] Nicolaescu, L., Generalized symplectic geometries and the index of families of elliptic problems, Mem. amer. math. soc., 128, 609, 1-80, (1997) · Zbl 0903.35015
[3] Booß-Bavnbek, B.; Lesch, M.; Phillips, J., Unbounded Fredholm operators and spectral flow, Canad. J. math., 57, 2, 225-250, (2005) · Zbl 1085.58018
[4] Pliś, A., A smooth linear elliptic differential equation without any solution in a sphere, Comm. pure appl. math., 14, 599-617, (1961) · Zbl 0163.13103
[5] Bär, C., Zero sets of semilinear elliptic systems of first order, Invent. math., 138, 183-202, (1999) · Zbl 0942.35064
[6] Booß-Bavnbek, B.; Zhu, C., General spectral flow formula for fixed maximal domain, Centr. eur. J. math., 3, 3, 1-20, (2005)
[7] Booß-Bavnbek, B.; Furutani, K., The Maslov index: A functional analytical definition and the spectral flow formula, Tokyo J. math., 21, 1-34, (1998) · Zbl 0932.37063
[8] Hörmander, L., ()
[9] Seeley, R.T., Topics in pseudo-differential operators, (), 169-305
[10] Grubb, G., ()
[11] Himpel, B.; Kirk, P.; Lesch, M., Calderón projector for the Hessian of the perturbed chern – simons function on a 3-manifold with boundary, Proc. London math. soc., 89, 241-272, (2004) · Zbl 1082.58023
[12] Shubin, M.A., Pseudodifferential operators and spectral theory, (1980), Springer-Verlag Berlin, Heidelberg, New York · Zbl 0451.47064
[13] Burak, T., On spectral projections of elliptic operators, Ann. scuola norm. sup. Pisa, 3, 24, 209-230, (1970) · Zbl 0207.41301
[14] Ponge, R., Spectral asymmetry zeta functions and the noncommutative residue, Internat. J. math., 17, 1065-1090, (2006) · Zbl 1127.58030
[15] Ralston, J.V., Deficiency indices of symmetric operators with elliptic boundary conditions, Comm. pure appl. math., 23, 221-232, (1970) · Zbl 0188.40904
[16] Booß-Bavnbek, B.; Lesch, M., The invertible double of elliptic operators, Lett. math. phys., 87, 19-46, (2009) · Zbl 1161.58312
[17] Lions, J.L.; Magenes, E., ()
[18] Brüning, J.; Lesch, M., On boundary value problems for Dirac type operators: I regularity and self – adjointness, J. funct. anal., 185, 1-62, (2001) · Zbl 1023.58013
[19] Seeley, R.T., Complex powers of an elliptic operator, Proc. sympos. pure math., 10, 288-307, (1967) · Zbl 0159.15504
[20] Wojciechowski, K.P., Spectral flow and the general linear conjugation problem, Simon stevin, 59, 59-91, (1985) · Zbl 0577.58029
[21] Taylor, M.E., ()
[22] Grubb, G., Functional calculus of pseudodifferential boundary problems, (1996), Birkhäuser Boston, Basel, Berlin · Zbl 0844.35002
[23] Grubb, G., Trace expansions for pseudodifferential boundary problems for dirac – type operators and more general systems, Ark. mat., 37, 45-86, (1999) · Zbl 1021.35046
[24] Scott, S.G., Determinants of Dirac boundary value problems over odd-dimensional manifolds, Comm. math. phys., 173, 43-76, (1995) · Zbl 0840.58049
[25] C. Frey, On non-local boundary value problems for elliptic operators, Ph.D. Thesis, Köln, 2005, http://www.sfbtr12.uni-koeln.de/dissertationfrey.pdf
[26] Braverman, M., New proof of the cobordism invariance of the index, Proc. amer. math. soc., 130, 4, 1095-1101, (2002) · Zbl 0997.58009
[27] B. Booß-Bavnbek, C. Zhu, Weak symplectic functional analysis and general spectral flow formula, 2004, math.DG/0406139 · Zbl 1307.53063
[28] Kirk, P.; Lesch, M., The \(\eta\)-invariant Maslov index and spectral flow for Dirac-type operators on manifolds with boundary, Forum math., 16, 553-629, (2004) · Zbl 1082.58021
[29] B. Booß-Bavnbek, C. Zhu, Weak symplectic functional analysis, Maslov index under symplectic reduction, and general spectral flow formula, 2009 (in preparation), draft available at http://milne.ruc.dk/ Booss/ell/SpectralFlow2Maslov.pdf · Zbl 1307.53063
[30] Booß-Bavnbek, B.; Furutani, K.; Otsuki, N., Criss-cross reduction of the Maslov index and a proof of the yoshida – nicolaescu theorem, Tokyo J. math., 24, 113-128, (2001) · Zbl 1038.53072
[31] Ballmann, W.; Brüning, J.; Carron, G., Regularity and index theory for dirac – schrödinger systems with Lipschitz coefficients, J. math. pures appl., 89, 5, 429-476, (2008) · Zbl 1145.35353
[32] Booß-Bavnbek, B.; Furutani, K., Symplectic functional analysis and spectral invariants, (), 53-83 · Zbl 0942.58030
[33] Seeley, R.T., Singular integrals and boundary value problems, Amer. J. math., 88, 781-809, (1966) · Zbl 0178.17601
[34] Lesch, M., The uniqueness of the spectral flow on spaces of unbounded self-adjoint Fredholm operators, (), 193-224 · Zbl 1085.58019
[35] Kadison, R.V.; Ringrose, J.R., ()
[36] Blackadar, B., ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.